Texas, 2015Wildfire in Texas, December 20 to 21, 2015
December 20 to 21, 2015 · NWS AMA · 1 event in 1 county or zone
The Sunday Evening wildfire began around 1912CST about four miles southeast of Pringle Texas in the central Texas Panhandle or just east of County Road 12 and State Highway 207 and was moving in a northeasterly direction. The wildfire consumed two thousand one hundred and ninety-seven acres and was caused by downed power lines.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The Sunday Evening wildfire began around 1912CST about four miles southeast of Pringle Texas in the central Texas Panhandle or just east of County Road 12 and State Highway 207 and was moving in a northeasterly direction. The wildfire consumed two thousand one hundred and ninety-seven acres and was caused by downed power lines. One home was threatened but saved and there were no reports of homes or any other structures being damaged or lost. There were also no reports of damage to any farm fencing or livestock. There was one report of an injury, however there were no reports of fatalities. Although the wildfire was contained around 0730CST on Monday December 21, the wildfire rekindled again by 1500CST on Monday December 21. The wildfire was finally contained by 1840CST on Monday December 21. A portion of the wildfire was located in the Canadian River breaks making it extremely difficult for firefighters and fire trucks to gain access to the wildfire because of the rugged terrain. A total of eleven fire departments and other fire agencies, including the Texas Forest Service, the National Park Service at Lake Meredith, and multiple personnel from area ranches, responded to the wildfire. The Texas Forest Service provided dozers and other heavy equipment to assist with wildfire operations.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Dec 20, 5:28 PM CST, 1 hour 44 minutes earlier.
Area forecast discussion, Dec 20, 5:28 PM CST, 1 hour 44 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
528 PM CST SUN DEC 20 2015
.AVIATION...
FOR THE 00Z TAFS...WINDS WILL DIMINISH LATE THIS EVENING AND THEN
BECOME MORE WNW AS A WEAK COLD FRONT MOVES THROUGH THE AREA. OTHER
THAN PERIODS OF HIGH LEVEL CLOUDS...NO PRECIPITATION IS EXPECTED
THROUGH LATE MONDAY AFTERNOON.
ANDRADE
&&
.PREV DISCUSSION... /ISSUED 324 PM CST SUN DEC 20 2015/
DISCUSSION...
FORECAST THROUGH CHRISTMAS DAY LOOKS TO REMAIN UNEVENTFUL...PUNCTUATED
BY PERIODS OF HIGH CLOUDS AND DRY FRONTAL PASSAGES...EACH OF WHICH
SHOULD KEEP CHANCES FOR MOISTURE RETURN QUITE LOW. WEAK COLD FRONTS
ARE EXPECTED TONIGHT...TUESDAY NIGHT...AND WEDNESDAY NIGHT OR
THURSDAY.
DAILY HIGH TEMPERATURES ARE EXPECTED TO REMAIN ABOVE NORMAL DURING
THE UPCOMING WEEK...PARTICULARLY ON TUESDAY AND FRIDAY...WHEN
STRONGER SOUTHWEST WINDS ARE PREDICTED.
MODELS ARE CONTINUING TO STRUGGLE WITH MID-LEVEL SYSTEM DEVELOPING
OVER SOUTHWESTERN U.S. FRIDAY AND BEYOND. THE ONLY GOOD NEWS IS
THAT THE ECMWF ENSEMBLE MEANS HAVE COME INTO BETTER AGREEMENT WITH
THE GFS ENSEMBLE MEANS REGARDING THE TIMING AND ORIENTATION OF THE
MID-LEVEL TROF. THIS WARRANTS MAINTAINING SLIGHT CHANCE POPS AREA
WIDE SATURDAY THROUGH SUNDAY. APPEARS LIKELY THAT SATURDAY AND
SUNDAY WILL BE MUCH COLDER...WITH LIGHT SNOW BEING POSSIBLE ACROSS
THE NORTHWEST HALF OF THE FORECAST AREA SATURDAY...AND ACROSS ALL
SECTIONS SATURDAY NIGHT AND SUNDAY. 03
COCKRELL
FIRE WEATHER...
GUSTY SOUTHWEST WINDS WILL DIMINISH QUICKLY THIS EVENING. A WEAK COLD
FRONT WILL MOVE THROUGH THE PANHANDLES TONIGHT...SHIFTING WINDS TO THE
WEST AND NORTHWEST. ON MONDAY...WEST WINDS ACROSS THE SOUTHWEST TEXAS
PANHANDLE WILL INCREASE TO 15 TO 20 MPH...WITH LIGHT AND SOMEWHAT
VARIABLE WINDS ELSEWHERE. ON TUESDAY...SOUTHWEST WINDS OF 15 TO 25
MPH ARE EXPECTED...BUT NO ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED AS RELATIVE HUMIDITY VALUES REMAIN ABOVE 20 PERCENT.
COLD FRONTAL PASSAGES ON TUESDAY NIGHT AND WEDNESDAY NIGHT WILL BE
FOLLOWED BY LIGHT WINDS ON WEDNESDAY AND THURSDAY...RESPECTIVELY. NO
ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED FRIDAY
THROUGH SUNDAY AS RELATIVE HUMIDITY VALUES REMAIN ABOVE 20 PERCENT.
03
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.
&&
Hazardous weather outlook, Dec 20, 3:25 PM CST, 3 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
325 PM CST SUN DEC 20 2015
OKZ001>003-TXZ001>020-211200-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
325 PM CST SUN DEC 20 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.
.DAY ONE...THROUGH TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
COCKRELL
Wildfire, Hutchinson
- When
- December 20, 7:12 PM CST to December 21, 6:40 PM CST
- Where
- Hutchinson forecast zone
- Injuries
- 1 direct, 0 indirect
- Reported by
- Fire Department/Rescue
- Coordinates
- 35.840, -101.355 (the zone’s center; the record gives no point)
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Idaho, December 20, 20151 death · $15,000 · 1 event
- High Wind in Wyoming, December 20 to 22, 201551 kt wind · 21 events
- Debris Flows and Heavy Rain in California, December 20 to 22, 2015$10,000 · 10 events
- Dense Fog in Montana, December 20 to 21, 20156 events
- Heavy Snow in Idaho, December 20 to 21, 20154 events
- Heavy Snow in Washington, December 20 to 21, 20154 events
- High Wind in Texas, December 20 to 21, 201563 kt wind · 3 events
- Dense Fog in California, December 20, 20153 events
- High Wind in Oregon, December 20, 201553 kt wind · 1 event
- High Wind in Washington, December 20, 201554 kt wind · 1 event
- Heavy Snow in Arizona, December 20, 20151 event
- Flood in Arkansas, December 20 to 31, 20151 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 606111.